Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2011, 8:16 PM CDT for 4 counties in Iowa; 4 counties in Nebraska. It was in force for 44 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 20, 2011, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 75.0 mph
Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Dodge County, NE, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:17 PM CDT | TSTM WND GST 65 | 4 Ene Bennington, NE | NEAR 72 AND 680. |
| Jun 20, 8:17 PM CDT | TSTM WND GST 65 | Omaha, NE | NEAR 72 AND 680. |
| Jun 20, 8:20 PM CDT | TSTM WND GST 69 | Omaha, NE | OFFICIAL OBSERVATION AT EPPLEY AIRFIELD. |
| Jun 20, 8:30 PM CDT | TSTM WND DMG | Logan, IA | TREES AND POWER LINES DOWN. |
| Jun 20, 8:30 PM CDT | TSTM WND DMG | Missouri Valley, IA | TREES AND POWER LINES DOWN IN MISSOURI VALLEY. |
| Jun 20, 8:30 PM CDT | TSTM WND DMG | Omaha, NE | 8 INCH TREE LIMBS DOWN IN SOUTH OMAHA AT 45TH STREET. WIND ESTIMATED TO BE 60 MILES AN HOUR PLUS. |
| Jun 20, 8:36 PM CDT | TSTM WND GST 60 | Tekamah, NE | |
| Jun 20, 8:43 PM CDT | TSTM WND DMG | Blencoe, IA | A TREE FELL ON A HOUSE. |
| Jun 20, 8:45 PM CDT | TSTM WND GST 70 | 2 Nw Little Sioux, IA | 1 LARGE TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 20, 6:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS53 KOAX 210116
SVROAX
IAC085-133-155-165-NEC021-053-055-177-210200-
/O.NEW.KOAX.SV.W.0177.110621T0116Z-110621T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHWEST IOWA...
SOUTHEASTERN MONONA COUNTY IN WEST CENTRAL IOWA...
POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST IOWA...
SOUTHERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS OF 75 MPH OR HIGHER. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CRAIG TO
COUNCIL BLUFFS...AND MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
OMAHA...BLAIR...COUNCIL BLUFFS...FORT CALHOUN...CRAIG...TEKAMAH...
TREYNOR...MODALE...MISSOURI VALLEY...MONDAMIN...UNDERWOOD...
MACEDONIA...CARSON...LOGAN...OAKLAND...PISGAH...MINDEN...PERSIA...
SHELBY AND MOORHEAD.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 448 AND 454.
THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
17 AND 8.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
100 AND 99.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
135 AND 136.
THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 48
AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4117 9522 4119 9603 4143 9617 4174 9659
4208 9575 4194 9567 4187 9567 4187 9562
TIME...MOT...LOC 0116Z 230DEG 43KT 4165 9632 4121 9586
WIND...HAIL 75MPH 0.75IN
$$
BOUSTEAD/DEWALD2 follow-up statements
697
WWUS53 KOAX 210128
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT MON JUN 20 2011
IAC085-133-155-165-NEC021-053-055-177-210200-
/O.CON.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
SHELBY IA-POTTAWATTAMIE IA-MONONA IA-HARRISON IA-BURT NE-DODGE NE-
DOUGLAS NE-WASHINGTON NE-
828 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
DOUGLAS...NORTHEASTERN DODGE...SOUTHERN BURT...HARRISON...
SOUTHEASTERN MONONA...POTTAWATTAMIE AND SOUTHWESTERN SHELBY COUNTIES
UNTIL 900 PM CDT...
AT 824 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRAIG TO 5 MILES EAST
OF COUNCIL BLUFFS...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS. WINDS GUSTED TO 69 MPH AS THE
LINE OF STORMS MOVED PAST OMAHA EPPLEY AIRPORT. THIS IS A DANGEROUS
LINE OF THUNDERSTORMS. TAKE COVER NOW!
LOCATIONS IMPACTED INCLUDE...
MODALE...TREYNOR...MISSOURI VALLEY...MONDAMIN...UNDERWOOD...
MACEDONIA...CARSON...LOGAN...PISGAH...OAKLAND...MINDEN...PERSIA...
MOORHEAD...SHELBY...MCCLELLAND...PELICAN POINT STATE RECREATION
AREA...LITTLE SIOUX...MAGNOLIA...BLENCOE AND NEOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4117 9522 4119 9603 4143 9617 4174 9659
4208 9575 4194 9567 4187 9567 4187 9562
TIME...MOT...LOC 0128Z 230DEG 43KT 4184 9627 4125 9571
WIND...HAIL 70MPH 0.75IN
$$
BOUSTEAD/DEWALD870
WWUS53 KOAX 210144
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
844 PM CDT MON JUN 20 2011
NEC053-055-210153-
/O.CAN.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
DODGE NE-DOUGLAS NE-
844 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS AND NORTHEASTERN DODGE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4119 9582 4145 9595 4179 9647 4208 9575
4194 9567 4187 9567 4187 9562 4117 9522
TIME...MOT...LOC 0143Z 235DEG 42KT 4195 9603 4161 9565
4122 9553
$$
IAC085-133-155-165-NEC021-177-210200-
/O.CON.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
SHELBY IA-POTTAWATTAMIE IA-MONONA IA-HARRISON IA-BURT NE-
WASHINGTON NE-
844 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON...SOUTHERN BURT...HARRISON...SOUTHEASTERN MONONA...
POTTAWATTAMIE AND SOUTHWESTERN SHELBY COUNTIES UNTIL 900 PM CDT...
AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
ONAWA TO 6 MILES SOUTHEAST OF LOGAN TO TREYNOR...MOVING NORTHEAST AT
50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MACEDONIA...MINDEN...PERSIA...CARSON...MOORHEAD...OAKLAND...
SHELBY...PREPARATION CANYON STATE PARK...WOODBINE...PORTSMOUTH...
SOLDIER AND HANCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4119 9582 4145 9595 4179 9647 4208 9575
4194 9567 4187 9567 4187 9562 4117 9522
TIME...MOT...LOC 0143Z 235DEG 42KT 4195 9603 4161 9565
4122 9553
WIND...HAIL 70MPH 0.75IN
$$
BOUSTEAD/DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:01 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 3:01 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT MON JUN 20 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY. VOLATILE SITUATION SETTING UP
OR LATE THIS AFTERNOON AND EVENING AS SEVERE WEATHER EPISODE UNFOLDS.
SURFACE LOW OVER NORTH CENTRAL KANSAS MOVES TO EAST CENTRAL NEBRASKA
OVERNIGHT. WARM FRONT SURGING NORTHWARD WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG/NORTH OF THE FRONT AND THIS WILL ALSO
BE A PRIMARY FOCUS FOR TORNADIC DEVELOPMENT AND A TORNADO WATCH IS
ALREADY IN EFFECT FOR NORTHEAST NEBRASKA. SOME OF THESE STORMS COULD
DEVELOP OVER SATURATED GROUND WHERE LAST NIGHT/S STORMS PRODUCED 2
TO 3 INCHES OF RAINFALL FROM COLUMBUS TO NORTH OF FREMONT TO HARLAN.
THUS WILL ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES WHERE 1HR
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH.
EXTENDING SOUTHWARD THROUGH THE SOUTHERN PLAINS WILL BE A SECONDARY
FOCUS FOR THUNDERSTORMS. AN INITIAL ELEVATED BAND IS ALREADY
MOVING INTO SOUTHEAST NEBRASKA...BUT THIS IS ALSO LIKELY
ENCOUNTERING A VERY STRONG AS SUGGESTED BY 18Z SOUNDINGS FROM
KOAX/KTWX. REALLY...THIS WILL PROBABLY ACTUALLY HELP TO ERODE THE
CAP. HOWEVER...THIS AREA SHOULD TEND TO REDEVELOP BY LATE AFTERNOON
AS THE REAL DRYLINE/COLD FRONT MOVES INTO THE AREA. TORNADO THREAT
WILL ALSO EXIST HERE DUE TO BACKED SURFACE WINDS AND EXTREME
INSTABILITY ALONG WITH A VERY FAVORABLE SHEAR PROFILE. THESE STORMS
WILL ALSO MOVE THROUGH AN AREA THAT RECEIVED HEAVY RAINFALL FROM
NEBRASKA CITY EASTWARD TO CLARINDA LAST NIGHT. WILL INCLUDE THESE AREAS
AS FLASH FLOOD GUIDANCE IS AS LOW AS AN 1 INCH.
IN BETWEEN...HAVE OPTED TO INCLUDE OTHER COUNTIES UP/DOWN THE
MISSOURI RIVER IN THE FLASH FLOOD WATCH...EVEN THOUGH ARE AREAS
THAT DID NOT RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT...WHICH
WOULD INCLUDE THE OMAHA AND COUNCIL BLUFFS METRO AREAS BECAUSE OF
URBANIZATION SENSITIVITIES AND PROXIMITY TO THE FLOODED MISSOURI
RIVER...BUT ALSO THE BROWNVILLE AREA BECAUSE OF LOCAL LEVEE ISSUES.
OTHERWISE...SURFACE LOW MOVES TO NORTHWEST IOWA THROUGH TUESDAY
AND WE MOVE TO THE BACK SIDE OF THE LOW...WITH BLUSTERY NORTHWESTERLY
WINDS AND MUCH COOLER TEMPERATES...ALONG WITH NUMEROUS SHOWERS AND
EMBEDDED RUMBLES OF THUNDER...BUT NOT MUCH A SEVERE WEATHER
THREAT. THIS DOES EVENTUALLY PULL EAST THROUGH WEDNESDAY AND
MODELS ARE DIFFERING IN THEIR FORWARD SPEEDS. STILL THINK
SCATTERED SHOWERS COULD EXIST ALONG/EAST OF THE MISSOURI RIVER
WEDNESDAY THOUGH...THUS FOLLOWING SOME OF THE SLOWER MODEL
SOLUTIONS. STILL COOL ON WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY. THURSDAY WILL PROBABLY BE
DRY AS SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS...BUT
UNFORTUNATELY...FRIDAY THROUGH MONDAY LOOKS SOMEWHAT UNSETTLED AS
WEAK NORTHWEST FLOW DEVELOPS...WITH A POSSIBLE STALLED SURFACE
FRONT ACROSS PORTIONS OF KANSAS AND MISSOURI. THIS WILL PROVIDE
NEARLY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS WEAK
IMPULSES MOVE ACROSS THE PLAINS.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
MAIN CONCERN WOULD BE CONVECTIVE DEVELOPMENT AT ALL TAF SITES.
COULD POSSIBLY DEVELOP AT KLNK BY 22Z...AND KOMA BY 00Z...AT KOFK
ANY TIME THROUGH THE AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS
TO POSSIBLY CONTINUE AT KOFK THROUGH THE NIGHT BEYOND ABOUT 03Z
WITH MVFR CONDITIONS... AND PROBABLY END AT KLNK BEFORE 06Z AND
KOMA BEFORE 08Z. GENERALLY MVFR CONDITIONS EXPECTED AT KOMA/KLNK
AT TIMES WHEN THUNDERSTORMS ARE NOT OCCURRING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-NEZ033-034-
042>045-050>053-067-068-091.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEWALDHazardous weather outlook, Jun 20, 4:31 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT MON JUN 20 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 431 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING OVER THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 5 PM AND BEFORE 1 AM. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL AND TORNADOES. DAMAGING WINDS WILL ALSO BE POSSIBLE. SOME STRONG TORNADOES ARE POSSIBLE NORTH OF A LINE FROM COLUMBUS TO OMAHA. A POTENT SEVERE WEATHER THREAT HAD DEVELOPED LATE THIS AFTERNOON. AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL MOVE INTO EASTERN NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS WERE OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE INTO EASTERN NEBRASKA AFTER 5 PM...AND WESTERN IOWA AFTER 7 PM. DUE TO EXTREME INSTABILITY AND FAVORABLE SHEAR...SIGNIFICANT SEVERE WEATHER IS POSSIBLE WITH THIS ACTIVITY IN THE FORM OF VERY LARGE HAIL AND TORNADOES. THE THREAT OF SEVERE WEATHER IS EXPECTED TO GENERALLY END AFTER 1 AM AS THE STORMS MOVE NORTH AND EAST OF THE AREA. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS IS ON TUESDAY AFTERNOON...AND ALSO FROM THURSDAY NIGHT INTO SUNDAY. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE REMAINDER OF THE SUMMER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER MOST OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, Jun 20, 8:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST MEAD 41.23N 96.49W
06/20/2011 M70 MPH SAUNDERS NE TRAINED SPOTTER
&&
BMAYESLocal storm report, Jun 20, 8:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 1 S CLEARWATER 42.16N 98.19W
06/20/2011 E70 MPH ANTELOPE NE TRAINED SPOTTER
STRAIGHT LINE WINDS OF 70 TO 73 MILES AN HOUR. TWO INCHES
OF RAIN FELL IN 30 MINUTES.
&&
JKLISHLocal storm report, Jun 20, 8:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 S CLEARWATER 42.10N 98.19W
06/20/2011 ANTELOPE NE TRAINED SPOTTER
BUILDING TORN APART 5 MILES SOUTH OF CLEARWATER.
&&
JKLISHLocal storm report, Jun 20, 8:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG FREMONT 41.44N 96.49W
06/20/2011 DODGE NE TRAINED SPOTTER
POWER OUT
&&
JKLISHLocal storm report, Jun 20, 8:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST FREMONT 41.44N 96.49W
06/20/2011 E70 MPH DODGE NE NWS EMPLOYEE
WINDS AT LEAST 70 MPH. TREES AND POWER LINES DOWN...AND
NORTH SIDE OF TOWN WITHOUT POWER.
&&
BMAYESLocal storm report, Jun 20, 8:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG CROFTON 42.73N 97.50W
06/20/2011 KNOX NE TRAINED SPOTTER
LARGE TREE BLOWN OVER ON HIGHWAY 12. A 54 MILE AN HOUR
GUST AT SPOTTERS HOUSE.
&&
JKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 51 min |
| Jun 20, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 42 min |
| Jun 20, 8:37 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 38 min |
| Jun 20, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 62 min |
| Jun 20, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Pottawattamie, Shelby | 49 min |
| Jun 20, 9:23 PM CDT | Areal Flood Advisory | OAX | Harrison, Mills, Monona, Pottawattamie, Shelby | 6 hr |
| Jun 21, 10:22 AM CDT | River Flood Warning | OAX | Fremont | 29 hr |
| Jun 20, 7:12 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Pawnee and 1 more | 48 min |
| Jun 20, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 32 min |
| Jun 20, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Madison, Pierce, Wayne | 48 min |
| Jun 20, 7:29 PM CDT | Tornado Warning | OAX | Madison, Platte | 31 min |
| Jun 20, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Wayne | 40 min |
| Jun 20, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Saunders, Thurston, Washington | 44 min |
| Jun 20, 8:08 PM CDT | Areal Flood Advisory | OAX | Gage, Pawnee | 2 hr |
| Jun 20, 8:11 PM CDT | Flash Flood Warning | OAX | Dodge, Saunders | 5 hr |
| Jun 20, 8:16 PM CDT | Flash Flood Warning | OAX | Madison, Platte, Stanton | 3 hr |
| Jun 20, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Thurston, Wayne | 33 min |
| Jun 20, 8:34 PM CDT | Flash Flood Warning | OAX | Dodge, Douglas, Washington | 2 hr |
| Jun 20, 8:38 PM CDT | Areal Flood Advisory | OAX | Antelope, Knox, Pierce | 6 hr |
| Jun 20, 8:46 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 29 min |
| Jun 20, 8:49 PM CDT | Areal Flood Advisory | OAX | Cedar, Pierce, Wayne | 6 hr |
| Jun 20, 9:12 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.